The Lee-Weinberg magnetic monopole of unit charge

Existence and uniqueness

Research output: Contribution to journalArticle

Abstract

We prove the existence and uniqueness of a spherically symmetric monopole solution in the Abelian model of Lee and Weinberg in the BPS limit. The solution carries finite energy and unit charge and generalizes the classical SU(2) BPS monopole. We also prove an existence theorem for the model with a general Higgs field-dependent mass term and establish the equivalence of the second-order equations of motion and the first-order Bogomol'nyi equations within radial symmetry assumption and BPS limit. Our methods have wide applicability in other monopole problems.

Original languageEnglish (US)
Pages (from-to)215-240
Number of pages26
JournalPhysica D: Nonlinear Phenomena
Volume117
Issue number1-4
StatePublished - 1998

Fingerprint

Magnetic Monopoles
magnetic monopoles
Monopole
uniqueness
monopoles
Existence and Uniqueness
Charge
Unit
existence theorems
Equations of motion
Radial Symmetry
Second Order Equations
Higgs
Existence Theorem
equivalence
Equations of Motion
equations of motion
Equivalence
First-order
Generalise

Keywords

  • Calculus of variations
  • Gauge theory
  • Minimization
  • Monopoles

ASJC Scopus subject areas

  • Applied Mathematics
  • Statistical and Nonlinear Physics

Cite this

The Lee-Weinberg magnetic monopole of unit charge : Existence and uniqueness. / Yang, Yisong.

In: Physica D: Nonlinear Phenomena, Vol. 117, No. 1-4, 1998, p. 215-240.

Research output: Contribution to journalArticle

@article{163cdb40f66445fbaea77bc54dee142b,
title = "The Lee-Weinberg magnetic monopole of unit charge: Existence and uniqueness",
abstract = "We prove the existence and uniqueness of a spherically symmetric monopole solution in the Abelian model of Lee and Weinberg in the BPS limit. The solution carries finite energy and unit charge and generalizes the classical SU(2) BPS monopole. We also prove an existence theorem for the model with a general Higgs field-dependent mass term and establish the equivalence of the second-order equations of motion and the first-order Bogomol'nyi equations within radial symmetry assumption and BPS limit. Our methods have wide applicability in other monopole problems.",
keywords = "Calculus of variations, Gauge theory, Minimization, Monopoles",
author = "Yisong Yang",
year = "1998",
language = "English (US)",
volume = "117",
pages = "215--240",
journal = "Physica D: Nonlinear Phenomena",
issn = "0167-2789",
publisher = "Elsevier",
number = "1-4",

}

TY - JOUR

T1 - The Lee-Weinberg magnetic monopole of unit charge

T2 - Existence and uniqueness

AU - Yang, Yisong

PY - 1998

Y1 - 1998

N2 - We prove the existence and uniqueness of a spherically symmetric monopole solution in the Abelian model of Lee and Weinberg in the BPS limit. The solution carries finite energy and unit charge and generalizes the classical SU(2) BPS monopole. We also prove an existence theorem for the model with a general Higgs field-dependent mass term and establish the equivalence of the second-order equations of motion and the first-order Bogomol'nyi equations within radial symmetry assumption and BPS limit. Our methods have wide applicability in other monopole problems.

AB - We prove the existence and uniqueness of a spherically symmetric monopole solution in the Abelian model of Lee and Weinberg in the BPS limit. The solution carries finite energy and unit charge and generalizes the classical SU(2) BPS monopole. We also prove an existence theorem for the model with a general Higgs field-dependent mass term and establish the equivalence of the second-order equations of motion and the first-order Bogomol'nyi equations within radial symmetry assumption and BPS limit. Our methods have wide applicability in other monopole problems.

KW - Calculus of variations

KW - Gauge theory

KW - Minimization

KW - Monopoles

UR - http://www.scopus.com/inward/record.url?scp=22244483462&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=22244483462&partnerID=8YFLogxK

M3 - Article

VL - 117

SP - 215

EP - 240

JO - Physica D: Nonlinear Phenomena

JF - Physica D: Nonlinear Phenomena

SN - 0167-2789

IS - 1-4

ER -